Acute myocardial infarction during infusion of liposomal doxorubicin for recurrent breast cancer

David E. Winchester, Anthony A. Bavry

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Doxorubicin and anthracycline antineoplastic agents are well known for their myocardial toxicity. This effect, however, is thought to be a direct one on the myocardium as a result of free radical formation and oxidative stress. We present the case of a patient who suffered an acute myocardial infarction during her first infusion of a liposomal formulation of doxorubicin as part of chemotherapy for recurrent breast cancer. To our knowledge, this is the first report of an angiographically proven infarction temporally related to exposure to this chemotherapeutic agent.

Original languageEnglish (US)
Pages (from-to)313-314
Number of pages2
JournalBreast Journal
Volume16
Issue number3
DOIs
StatePublished - May 1 2010
Externally publishedYes

Keywords

  • Doxorubicin
  • Liposome
  • Myocardial infarction

ASJC Scopus subject areas

  • Internal Medicine
  • Surgery
  • Oncology

Fingerprint Dive into the research topics of 'Acute myocardial infarction during infusion of liposomal doxorubicin for recurrent breast cancer'. Together they form a unique fingerprint.

  • Cite this